Alert archive / Wisconsin / River Flood Advisories in 2017
River Flood Advisory 29, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood advisory at Jun 19, 2017, 8:05 AM CDT for Marathon County, Wisconsin. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2017, 8:05 AM CDT (13:05 UTC)
- Expired
- Jun 24, 2017, 8:23 AM CDT
- In force
- 5 days
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 138 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wisconsin River below Wausau Dam (WUUW3).
- Action stage
- 1165 ft
- Minor stage
- 1167 ft
- Moderate stage
- 1170 ft
- Major stage
- 1174 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood advisory went out at Jun 19, 6:48 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 19, 6:48 AM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 648 AM CDT Mon Jun 19 2017 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 406 AM CDT Mon Jun 19 2017 Precipitation trends will be the main forecast concern. The region will remain in west-northwest flow aloft for the next couple days, with periodic short-waves and associated weak cold fronts moving through. These features and diurnal instability will be the primary factors in precipitation trends. WV imagery showed a short-wave trof over northern MN headed toward GRB CWA. Models show weak cyclogenesis occurring over northeast WI as this wave interacts with a weak cold front today. Convergence along the boundary, combined with upper forcing from the short-wave, will generate showers and scattered thunderstorms over the region during the late morning and afternoon. The showers will be most numerous across the southeast half of the forecast area, where the best instability (CAPE 500-1000 j/kg) will reside. The cooler air mass and associated low wet-bulb zero heights will be favorable for hail development, but weak deep layer shear (20 kts or less) should minimize any severe weather threat. High temperatures will be in the middle 60s to lower 70s. Showers and a few storms will linger into the early evening, especially over eastern WI. Additional showers will return to parts of north central and central WI late, as a more potent short-wave trof aapproaches. Low temperatures should be in the upper 40s to middle 50s. The potent short-wave will move through the region Tuesday morning, and should produce at least scattered showers and a few thunderstorms. Given the strength of the incoming system, we may need to bump pops up to likely with subsequent forecasts. Showers will decrease as the wave departs in the afternoon. High temperatures will be similar to today, ranging from the middle 60s to lower 70s. .LONG TERM...Tuesday Night Through Sunday Issued at 406 AM CDT Mon Jun 19 2017 This part of the forecast starts out dry with a surface ridge over the region and an upstream trough aloft. A chance for showers and some thunder returns for Wednesday afternoon in warm advection ahead of an approaching cold front. The thunder potential increases during the night as the cold front and a mid level short wave move across Wisconsin. There could be a brief break in the activity on Thursday morning before chances for showers and storms return later in the day and into the evening, mainly in the southern and eastern parts of the forecast area, in the vicinity of the frontal boundary. There looks to be a break in the activity again Friday night through Saturday morning before the chance for showers and storms returns Saturday afternoon through Sunday. Models have consistency issues by late in the week, so confidence in the weekend forecast is low-medium. Below normal highs are expected for Wednesday, but it looks like warmer than normal temperatures return for Thursday as upper flow becomes more west-southwest. Near normal highs return for Friday, but cooler temperatures are in store for the weekend with the clouds and rain in the area. Would expect warmer temperatures for the weekend if there is less precipitation around than is currently in the forecast. && .AVIATION...for 12Z TAF Issuance Issued at 642 AM CDT Mon Jun 19 2017 Low clouds in north central and far northeast WI are expected to gradually rise and break up this morning, but IFR/MVFR conditions will prevail for several hours. An upper level disturbance will bring another round of showers and scattered thunderstorms later this morning through early evening, with the best thunder chances occurring at the GRB/ATW/MTW TAF sites. Showers should taper off by around sunset, but more rain is expected to reach the western TAF sites late tonight. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......MG AVIATION.......Kieckbusch
Hazardous weather outlook, Jun 19, 4:18 AM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 418 AM CDT Mon Jun 19 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-200930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 418 AM CDT Mon Jun 19 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight There is a chance of thunderstorms from late morning through early evening. The strongest storms will be capable of producing small hail. Due to recent heavy rains, many streams and rivers are flowing faster than normal, and a few are above flood stage. Boaters and fishermen should use caution due to fast flows. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance of thunderstorms on Tuesday, but severe weather is not expected at this time. Thunderstorms are also expected Wednesday afternoon into early Thursday morning. There is a marginal risk of severe storms late Wednesday afternoon and Wednesday night, mainly southwest of a line from Park Falls to Kewaunee. Large hail and damaging winds are expected to be the main severe threats. Thunderstorms are possible during the upcoming weekend, but it is too early to tell if they will become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed today or tonight. LMZ521-522-541>543-200930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 418 AM CDT Mon Jun 19 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight There is a chance of thunderstorms from late morning through early evening. The strongest storms will be capable of producing small hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance of thunderstorms on Tuesday, but severe weather is not expected at this time. Thunderstorms are also expected Wednesday afternoon into early Thursday morning. These storms could produce strong winds and large hail. Thunderstorms are possible during the upcoming weekend, but it is too early to tell if they will become severe. Kieckbusch/MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:54 AM CDT | River Flood Advisory | GRB | Florence, Marinette | 3 days |
| Jun 19, 7:54 AM CDT | River Flood Advisory | GRB | Florence, Marinette | 3 days |
| Jun 19, 8:05 AM CDT | River Flood Advisory | GRB | Marathon | 4 days |
| Jun 19, 8:05 AM CDT | River Flood Advisory | GRB | Marathon, Portage | 36 hr |
| Jun 19, 8:10 AM CDT | River Flood Warning | GRB | Outagamie, Shawano, Waupaca | 8 days |
| Jun 19, 12:58 PM CDT | Special Weather Statement | GRB | Winnebago | 47 min |
| Jun 19, 2:27 PM CDT | Special Weather Statement | GRB | Manitowoc | 48 min |
| Jun 19, 3:11 PM CDT | Special Weather Statement | GRB | Brown, Kewaunee | 64 min |
| Jun 19, 3:16 PM CDT | Special Weather Statement | GRB | Manitowoc | 29 min |
| Jun 19, 3:48 PM CDT | Special Weather Statement | GRB | Kewaunee | 27 min |
| Jun 19, 4:21 PM CDT | Special Weather Statement | GRB | Manitowoc | 54 min |
| Jun 19, 5:08 PM CDT | Special Weather Statement | GRB | Calumet, Manitowoc | 37 min |
Nearby
River Flood Advisories in Wisconsin, 2017Every river flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.